Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 287, NWS Wichita, KS

June 20, 20114 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 6:28 PM CDT for 4 counties in Kansas. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 6:28 PM CDT (23:28 UTC)
Expired
Jun 20, 2011, 7:30 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KS, Chase County, KS, Harvey County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 86 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 7:05 PM CDTTSTM WND GST 607 N El Dorado, KS
Jun 20, 7:06 PM CDTTSTM WND GST 70Burns, KSWINDS 60 TO 70 MPH.
Jun 20, 7:06 PM CDTHAIL 0.57 N El Dorado, KSWINDS OF 60 MPH.
Jun 20, 7:20 PM CDTTSTM WND GST 603 S Cottonwood Falls, KS50 TO 60 MPH WIND GUSTS.
Jun 20, 7:37 PM CDTTSTM WND GST 50Cassoday, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 473 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-726 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
473 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS53 KICT 202328
SVRICT
KSC015-017-079-115-210030-
/O.NEW.KICT.SV.W.0287.110620T2328Z-110621T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  CHASE COUNTY IN EAST CENTRAL KANSAS...
  EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST
  OF LINCOLNVILLE TO MARION TO 7 MILES NORTH OF POTWIN...AND         
  MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WARNING REPLACES   
  THE PREVIOUS WARNING IN EFFECT FOR THE WARNED AREAS.

* LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...LINCOLNVILLE...FLORENCE...BURNS...CEDAR POINT...
  ELMDALE...CASSODAY...MATFIELD GREEN...STRONG CITY...SAFFORDVILLE...
  LOST SPRINGS...WONSEVU...HYMER AND BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3853 9692 3852 9635 3809 9636 3808 9653
      3792 9652 3791 9715 3791 9733 3831 9721
      3862 9720 3862 9693
TIME...MOT...LOC 2327Z 273DEG 28KT 3854 9700 3831 9696
          3804 9700
WIND...HAIL 60MPH 1.00IN

$$

JAKUB
4 follow-up statements
777 
WWUS53 KICT 202342
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CDT MON JUN 20 2011

KSC015-017-079-115-210030-
/O.CON.KICT.SV.W.0287.000000T0000Z-110621T0030Z/
MARION KS-HARVEY KS-BUTLER KS-CHASE KS-
642 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE...
NORTHERN BUTLER...EASTERN HARVEY AND EASTERN MARION COUNTIES UNTIL
730 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LINCOLNVILLE TO FLORENCE TO
WHITEWATER...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...FLORENCE...POTWIN...BURNS...CEDAR POINT...
  ELMDALE...STRONG CITY...CASSODAY...MATFIELD GREEN...SAFFORDVILLE...
  WONSEVU...HYMER AND BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND 
LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3853 9692 3852 9635 3809 9636 3808 9653
      3792 9652 3791 9728 3862 9713 3862 9693
TIME...MOT...LOC 2342Z 273DEG 28KT 3850 9689 3827 9693
          3795 9705
WIND...HAIL 70MPH 1.50IN

$$

CARUSO
450 
WWUS53 KICT 202348
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT MON JUN 20 2011

KSC079-202358-
/O.CAN.KICT.SV.W.0287.000000T0000Z-110621T0030Z/
HARVEY KS-
648 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARVEY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3853 9692 3852 9635 3809 9636 3808 9653
      3792 9653 3791 9715 3807 9716 3861 9705
      3862 9693
TIME...MOT...LOC 2348Z 273DEG 28KT 3847 9681 3827 9687
          3795 9699

$$

KSC015-017-115-210030-
/O.CON.KICT.SV.W.0287.000000T0000Z-110621T0030Z/
MARION KS-BUTLER KS-CHASE KS-
648 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE...
NORTHERN BUTLER AND EASTERN MARION COUNTIES UNTIL 730 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF LINCOLNVILLE TO
FLORENCE TO POTWIN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...BURNS...CEDAR POINT...ELMDALE...STRONG CITY...
  CASSODAY...MATFIELD GREEN...SAFFORDVILLE...HYMER...WONSEVU AND
  BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3853 9692 3852 9635 3809 9636 3808 9653
      3792 9653 3791 9715 3807 9716 3861 9705
      3862 9693
TIME...MOT...LOC 2348Z 273DEG 28KT 3847 9681 3827 9687
          3795 9699
WIND...HAIL 70MPH 1.00IN

$$

CARUSO
364 
WWUS53 KICT 210009
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT MON JUN 20 2011

KSC015-017-115-210030-
/O.CON.KICT.SV.W.0287.000000T0000Z-110621T0030Z/
MARION KS-BUTLER KS-CHASE KS-
709 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE...
NORTHERN BUTLER AND SOUTHEASTERN MARION COUNTIES UNTIL 730 PM CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ELMDALE TO CEDAR
POINT TO 8 MILES EAST OF POTWIN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...ELMDALE...STRONG CITY...CASSODAY...MATFIELD
  GREEN...SAFFORDVILLE AND BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3852 9635 3809 9636 3808 9653 3792 9653
      3792 9704 3808 9700 3853 9692 3862 9693
      3853 9692
TIME...MOT...LOC 0009Z 273DEG 24KT 3846 9667 3826 9672
          3794 9685
WIND...HAIL 70MPH 1.00IN

$$

CARUSO
141 
WWUS53 KICT 210017
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT MON JUN 20 2011

KSC115-210027-
/O.CAN.KICT.SV.W.0287.000000T0000Z-110621T0030Z/
MARION KS-
717 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3852 9635 3809 9636 3808 9653 3792 9653
      3792 9696 3809 9686 3809 9684 3824 9684
      3835 9683 3835 9682 3853 9682
TIME...MOT...LOC 0017Z 273DEG 24KT 3846 9660 3826 9665
          3794 9678

$$

KSC015-017-210030-
/O.CON.KICT.SV.W.0287.000000T0000Z-110621T0030Z/
BUTLER KS-CHASE KS-
717 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
NORTHEASTERN BUTLER COUNTIES UNTIL 730 PM CDT...

AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ELMDALE TO 8
MILES SOUTH OF ELMDALE TO 9 MILES NORTH OF EL DORADO...MOVING EAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...STRONG CITY...CASSODAY...MATFIELD GREEN...
  SAFFORDVILLE AND BAZAAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3852 9635 3809 9636 3808 9653 3792 9653
      3792 9696 3809 9686 3809 9684 3824 9684
      3835 9683 3835 9682 3853 9682
TIME...MOT...LOC 0017Z 273DEG 24KT 3846 9660 3826 9665
          3794 9678
WIND...HAIL 70MPH 1.00IN

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:31 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 20, 2:31 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT MON JUN 20 2011

.DISCUSSION...

MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON
INTO TONIGHT.

TONIGHT:
STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING
AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT
SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR
TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE
AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE
THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT.
STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE
FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER.
THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS
ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS
STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI-
LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS
AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT
WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND
OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS
EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT
LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE
MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF
SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT
VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT
NEEDED AT THIS TIME.

TUESDAY-THURSDAY:
THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER
MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A
LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST
COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE
WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES.
OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY
BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL
TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD.

FRIDAY-MONDAY:
UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS
WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES.
THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN
WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE
TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO
THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO
THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER
PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED
MID-LEVEL BAROCLINIC ZONE.

JMC

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO
K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF
IT THEY ARE 24020G30KTS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN
21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8
PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND
KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY
DEVELOP JUST ALONG OR EAST OF THOSE SITES.

THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY
BEHIND THE COLD FRONT OVERNIGHT.

CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  85  61  88 /  30  10  10  10
HUTCHINSON      63  84  60  89 /  30  10  10  10
NEWTON          64  83  60  86 /  40  10  10  10
ELDORADO        63  83  59  86 /  60  10  10  10
WINFIELD-KWLD   66  87  62  90 /  50  10  10  10
RUSSELL         59  81  58  86 /  30  20  20   0
GREAT BEND      60  82  57  88 /  20  10  10   0
SALINA          63  82  60  85 /  30  20  20  10
MCPHERSON       63  83  60  86 /  30  10  10  10
COFFEYVILLE     69  87  64  87 /  70  20  20  10
CHANUTE         67  85  61  84 /  70  20  20  10
IOLA            67  85  61  83 /  70  20  20  10
PARSONS-KPPF    67  85  61  86 /  70  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ050>053-067>072-
082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 20, 3:43 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT MON JUN 20 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
343 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON
ROUGHLY ALONG THE I-135 CORRIDOR. THE STORMS ARE EXPECTED TO MERGE
INTO A LINEAR BAND OF STORMS BY EARLY EVENING...WITH THE LINE
MOVING SLOWLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS THIS
EVENING. THE PRIMARY THREATS WILL BE VERY LARGE HAIL TO 2 INCHES
OR GREATER IN DIAMETER AND DAMAGING WIND GUSTS TO 80 MPH. IN
ADDITION...A BRIEF TORNADO OR TWO WILL BE POSSIBLE INTO MID
EVENING ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND
FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE
FAR SOUTHEAST WITH GUSTY WINDS AND HAIL.

CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM
THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A
POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND
EVENING ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Local storm report, Jun 20, 6:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
620 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND GST     HILLSBORO               38.35N 97.20W
06/20/2011  E60 MPH          MARION             KS   TRAINED SPOTTER

            ESTIMATED 60MPH WINDS. PEA SIZE HAIL AS WELL.

&&

SULLIVAN
Local storm report, Jun 20, 6:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     1 SE WICHITA MID CONTIN 37.65N 97.43W
06/20/2011                   SEDGWICK           KS   AMATEUR RADIO

            5 POWER POLES DOWN AT MACARTHUR AND RIDGE ROADS.

&&

BDK
Local storm report, Jun 20, 6:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     1 SE WICHITA MID CONTIN 37.65N 97.43W
06/20/2011                   SEDGWICK           KS   EMERGENCY MNGR

            5 POWER POLES DOWN AT MACARTHUR AND RIDGE ROADS.

&&

BDK
Local storm report, Jun 20, 6:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND GST     1 S PERTH               37.16N 97.49W
06/20/2011  E55 MPH          SUMNER             KS   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL.

&&

SGS
Local storm report, Jun 20, 6:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             1 S PERTH               37.16N 97.49W
06/20/2011  E0.50 INCH       SUMNER             KS   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL.

&&

SGS
Local storm report, Jun 20, 6:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLOOD            DOWNTOWN WICHITA        37.69N 97.34W
06/20/2011                   SEDGWICK           KS   TRAINED SPOTTER

            CURB TO CURB STREET FLOODING OCCURING IN SOME SPOTS IN
            DOWNTOWN WICHITA.

&&

SULLIVAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:47 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more15 hr
Jun 20, 3:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline50 min
Jun 20, 4:48 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline32 min
Jun 20, 5:30 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner60 min
Jun 20, 5:39 PM CDTSevere Thunderstorm WarningICTSumner36 min
Jun 20, 5:43 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Sedgwick62 min
Jun 20, 5:54 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner66 min
Jun 20, 6:29 PM CDTAreal Flood WarningICTSedgwick4 hr
Jun 20, 6:30 PM CDTAreal Flood WarningICTMarion4 hr
Jun 20, 6:31 PM CDTAreal Flood WarningICTSumner4 hr
Jun 20, 6:41 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner64 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.